Hello...need support

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tntstables
New Member


Date Joined Feb 2009
Total Posts : 5
   Posted 2/19/2009 11:09 PM (GMT -7)   
Hi I am new to this board...found it because I am laid out in bed and now going nuts. I actually posted about my shingles earlier and the bad reaction I had to the antiviral med's they put me on. Well they put me on 7 day pack of prednisone and now I am in pain...and feeling awful. I had to go to the pharmacy to get a change in some med's today...while I was in there I began sweating and getting chilled then almost fainted. My heart rate since last week is fast and now I feel weak. I just was wondering if anyone has had this problem. I have no idea if its the shingles or the lupus...all I know is I feel awful and its seems to be getting worse.
Thanks
Tishka
Today is a new day...and I will live it to the best of my ability!


chirstain009
New Member


Date Joined Feb 2009
Total Posts : 7
   Posted 2/20/2009 12:55 AM (GMT -7)   
The sweats/chills and elevated heart rate may very well be side effects from the prednisone. If you are still feeling significant joint pain with the prednisone, it is most likely that you are not taking an adequate dose. However, your symptoms can also all be attributed to the shingles on their own. However, anytime you feel that you are worsening when the problem has already been diagnosed and have begun treatment, you should contact your physician immediately.

tntstables
New Member


Date Joined Feb 2009
Total Posts : 5
   Posted 2/20/2009 2:07 AM (GMT -7)   
Thank you for answering me...I think I will go back into the clinic tomorrow. My heart rate was like this before they put me on the steroids. Today it was 104 bpm and the lowest 92. Its driving me nuts and making me tired. But you might be right that it is the shingles.
Thank you again
Today is a new day...and I will live it to the best of my ability!


aimsgirl16
Forum Moderator


Date Joined Jun 2008
Total Posts : 1469
   Posted 2/20/2009 6:23 AM (GMT -7)   
Welcome tntsables....I had the same problem with sweats/chills. They just took me down to 50 mg of prednisone and the night sweats/chills/ and day sweats have stopped! Also, the prednisone increased my heart rate and Blood pressure. It didnt make me feel like I was going to faint but I was extremly weak. I would definalty call your doctor. They need to know that the treatment isn't working. Let us know what you find out...wish you luck!

21 years old...Systemic Lupus 11/07, lupus nephritis 01/09, raynoids 03/08, Carpal Tunnel 03/08


Ultram, Prednisone, Cell-Cept, Lisinopril, Imuran, Ambien, Flexeril, Darvocet, Ferrious Sulfade, Calcium, Vitamin B12, Chantex, Aspirin 81 mg, Vitamin C


I Can do all things through Christ who gives me strenth! (Philippians 4:13)


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 2/20/2009 1:28 PM (GMT -7)   

Hi Tishka,

I had shingles 4 years ago. Corticosteroids can be used, but in conjunction with antiviral medication. I'm not sure how effective corticosteroid treatment is all on its own. What dose are you on? 

I'd put a call into your doctor. Don't let this continue. I know my shingles gave me terrible pain. I hope you get relief soon.

Ginny


I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

35 years old. Diagnosed with Lupus in 2000. Fibromyalgia, Anti-phospholipid syndrome(APS)(stroke, 2002), Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck), anxiety, Chinook migraines. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, Didrocal, Cozaar, Zoloft, Neurontin, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus
 
Co-Moderator for the Lupus and Fibromyalgia forums


tntstables
New Member


Date Joined Feb 2009
Total Posts : 5
   Posted 2/20/2009 11:46 PM (GMT -7)   
Hello...and thank you for your support.
My heart rate was still rapid today...but when I called the clinic the doc I see wasn't in. So I am here just trying to get by thru the weekend. I was put on antiviral med's famciclovir actually and I had a bad reaction to it. I became so dizzy that the room would spin then I would vomit...couldn't even raise my head off the pillow. Was ill by the second dose of it. My doc then put me on the steroids...but today all I could do is sleep. so very tired and weak. The pain is awful but dealing with it...guess with dealing with pain daily that has been a help. But thing with my heart rate was going on before they put me on the steroids...and the sweating. I don't know what is wrong. Also my pharmacist said that sounded like a kidney issue with the antiviral. He was also worried about the sweating and fatigue. He is a wonderful small town pharmacist. And I trust him better than the doc's with the meds.
So I will go in Monday if things aren't any better. Thank you!
Tishka
Today is a new day...and I will live it to the best of my ability!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:01 PM (GMT -7)
There are a total of 2,735,096 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
376 Guest(s), 17 Registered Member(s) are currently online.  Details
imagardener2, 0311, Fl Drifter, JNF, Serenity Now, Scaredy Cat, smlafleur, Ljm2014, LG13, ASAdvocate, Gabzz, platinumpixie, saozemko, Blu's Mama, bdavis, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer